Alert archive / Alabama / Small Craft Advisories in 2019

Small Craft Advisory 46, NWS Mobile, AL

November 22, 2019

NWS Mobile, AL issued this small craft advisory at Nov 22, 2019, 3:28 AM CST. It took effect at Nov 23, 2019, 9:00 AM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2019, 3:28 AM CST (09:28 UTC)
In effect from
Nov 23, 2019, 9:00 AM CST
Expired
Nov 24, 2019, 6:00 AM CST
In force
21 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

262 
WHUS74 KMOB 220928
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
328 AM CST Fri Nov 22 2019

GMZ650-655-670-675-221800-
/O.NEW.KMOB.SC.Y.0046.191123T1500Z-191124T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
328 AM CST Fri Nov 22 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 6 AM CST
SUNDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 9 AM Saturday to 6 AM CST
Sunday. 

* WINDS...Southwest 18 to 23 knots becoming Northwest 18 to 23
  knots.

* WAVES/SEAS...2 to 4 feet out 20 nm and 3 to 5 feet well
  offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
7 follow-up statements
604 
WHUS74 KMOB 221757
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1157 AM CST Fri Nov 22 2019

GMZ650-655-670-675-230200-
/O.CON.KMOB.SC.Y.0046.191123T1500Z-191124T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1157 AM CST Fri Nov 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO
6 AM CST SUNDAY...

* WINDS...Southwest 18 to 23 knots becoming Northwest 18 to 23 
  knots. 

* WAVES/SEAS...2 to 4 feet out 20 nm and 3 to 5 feet well 
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
506 
WHUS74 KMOB 222135 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
335 PM CST Fri Nov 22 2019

GMZ650-655-670-675-230200-
/O.CON.KMOB.SC.Y.0046.191123T1500Z-191124T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
335 PM CST Fri Nov 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO
6 AM CST SUNDAY...

* WINDS...Southwest 18 to 23 knots becoming northwest. Frequent 
  gusts around 25 knots also expected.

* WAVES/SEAS...2 to 4 feet out 20 nm and 3 to 5 feet well 
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
103 
WHUS74 KMOB 230200
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
800 PM CST Fri Nov 22 2019

GMZ650-655-670-675-231000-
/O.CON.KMOB.SC.Y.0046.191123T1500Z-191124T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
800 PM CST Fri Nov 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO
6 AM CST SUNDAY...

* WINDS...Southwest 18 to 23 knots becoming northwest. Frequent 
  gusts around 25 knots also expected. 

* WAVES/SEAS...2 to 4 feet out 20 nm and 3 to 5 feet well 
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
395 
WHUS74 KMOB 231014
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
414 AM CST Sat Nov 23 2019

GMZ650-655-670-675-232130-
/O.CON.KMOB.SC.Y.0046.191123T1500Z-191124T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
414 AM CST Sat Nov 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 6 AM CST SUNDAY...

* WINDS...Southwest 18 to 23 knots becoming northwest. Frequent 
  gusts around 25 knots also expected. 

* WAVES/SEAS...2 to 4 feet out 20 nm and 3 to 5 feet well 
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
372 
WHUS74 KMOB 231638 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
1038 AM CST Sat Nov 23 2019

GMZ650-655-670-675-240600-
/O.CON.KMOB.SC.Y.0046.000000T0000Z-191124T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1038 AM CST Sat Nov 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...Southwest 18 to 23 knots becoming northwest with
  frequent gusts around 25 knots. 

* WAVES/SEAS...2 to 4 feet out 20 nm and 4 to 6 feet well 
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
241 
WHUS74 KMOB 240300
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
900 PM CST Sat Nov 23 2019

GMZ650-655-670-675-241200-
/O.CON.KMOB.SC.Y.0046.000000T0000Z-191124T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
900 PM CST Sat Nov 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...Northwest 18 to 23 knots with frequent gusts around 25
  knots.

* WAVES/SEAS...2 to 4 feet near shore and 4 to 6 feet well 
  offshore.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
179 
WHUS74 KMOB 241206
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
606 AM CST Sun Nov 24 2019

GMZ650-655-670-675-241315-
/O.EXP.KMOB.SC.Y.0046.000000T0000Z-191124T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
606 AM CST Sun Nov 24 2019

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have dropped to below advisory criteria this morning,
therefore the Small Craft Advisory has been allowed to expire.
Anyone with marine interest should continue to exercise caution
until winds and seas subside later this afternoon.

$$

JLH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 11:37 PM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Nov 21, 11:37 PM CST, 3 hours 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1137 PM CST Thu Nov 21 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...A few cig bases between 3 and 5 kft overnight, but
the broken to perhaps overcast bases to remain at high levels.
Some shallow ground mist overnight, but restrictions to vsby are
expected to be minor. Wind light overnight with a more southerly
wind flow setting up Friday around 10 kts. Cumulus bases may also
lower to upper end MVFR categories on Friday. /10

&&

.PREV DISCUSSION... /issued 531 PM CST Thu Nov 21 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...No weather impacts expected this evening with cig
bases mostly at high levels and vsby ok. High pressure to the east
results in a light east to southeast flow. /10

PREV DISCUSSION... /issued 358 PM CST Thu Nov 21 2019/

NEAR TERM /Now Through Friday/...The ridge draped across Southeast
today will slowly slide east and flatten out through the day on
Friday ahead of an approaching cold front. Mid and high level clouds
continue to stream into the area from the west this afternoon ahead
of our next system. Moisture continues to slowly rebound as
southerly flow becomes established across the area this afternoon.
That said, the area will remain rain-free through tonight. Note: the
returns seen on radar this afternoon are from chaff over the Gulf
waters and wildfires/control burns, not rain. Ahead of the
approaching cold front, rain chances start to ramp up through the
afternoon hours on Friday across the far northwestern portion of the
area. The rain should hold off for the majority of the area until
the short term period.

Low temperatures overnight will be slightly warmer than last night
due to thick cloud cover. Expect temperatures overnight to only
bottom out in the mid to low 50s inland, while closer to 60° at the
beaches. Enjoy the warm temperatures while they last as next week's
temperatures look to be much cooler than the near-term temperatures.
Daytime high temperatures on Friday will top out in the mid to upper
70s areawide. This may be the warmest temperatures the entire area
experiences until the middle to latter half of next week. 07/mb

SHORT TERM /Friday night Through Sunday night/...By Fri night main
upper ridge that covered most of the Gulf of Mexico and northern
Gulf states late in the week shifts east to the FL Peninsula and
western Atlantic in response to a progressive shortwave trough
tracking east mainly over the middle part of the country. With this
pattern the best forcing aloft will occur over the Tennessee River
Valley stretching south over the northern half of AL with decent
vertical shear forming, 0-3km helicity values ranging from 100 to
200 m2/s2, out ahead of the main system stretching from the
central TN and KY to the LA/MS coast by 12z Sat, then moving
mostly over western and northern sections of the forecast area
generally before 18z Sat. As mentioned earlier and continues to be
a limiting factor for the development of strong convection ahead
and along the front is weak surface based instability due to the
time of the day, early to mid morning, and deep cloud cover
forming over much of the north central gulf region late Fri night
through midday Sat. As mentioned earlier there could be a few
isolated thunderstorms or rumbles with this pattern early Sat
occurring mostly over eastern and coastal sections of the forecast
area generally from mid morning through early to mid afternoon
with a slightly better chance for thunderstorms occurring offshore
over the marine area most of the day. With the better shear noted
ahead of this system on Sat will have to monitor the surface
based instability closely in the model guidance as we approach Sat
morning. By late Sat afternoon the cold front will push west of
the forecast area with clearing skies generally from west to east.
A moderate south to southwest wind flow early Sat will shift
northwest and build slightly in the wake of the front through
early Sat evening then diminish to 10 mph or less by late evening
and overnight. By Sun the main upper trof will be well east of the
region with an increased zonal flow aloft combined with a broad
surface ridge of the high pressure settling over the northern Gulf
states and adjacent Gulf waters by late Sun afternoon. This
pattern will lead to partly cloudy to mostly sunny skies during
the day on Sun with cooler than average temps.

Ahead of the cold front temps will be 5 to 10 degrees above
seasonal norms. Lows Fri night will range from the lower to middle
60s with the warmer temps near the coast. Highs Sat will range
from the upper 60s to lower 70s generally over the western half of
the forecast area and the middle 70s to the east. In the wake of
the front temps will be below seasonal norms with highs ranging
ranging from the upper 50s to lower 60s for most locations. Lows
Sun night will range from the mid to upper 30s for most locations
generally north of the I-10 corridor and the lower to middle 40s
to the south.

LONG TERM /Monday Through Thursday/...For early Mon a weak
trough in the mid to upper levels will still be present over the
eastern half of the country moving off the eastern seaboard by
afternoon followed by mostly a zonal flow Mon night. By early Tue
another progressive short wave trough to the west will move into
the lower and central plains states progged to track east over
the middle part of the country and mid Atlantic region through
Thu. To the south high pressure will slowly become reestablish
over the western Atlantic and eastern gulf generally near south FL
then shift west northwest over much of the Gulf by late in the
week. Near the surface high pressure shifts east to the western
Atlantic by early next week with a deepening surface low forming
over Tx then tracking mostly northeast towards the upper Ms River
Valley and eastern Great Lakes late Mon through Thu. Increased
vertical shear ahead of the surface low combined with moderate
surface based instability by midday Tue could lead to a few strong
thunderstorms over the forecast area by Tue afternoon. Some of
the longer range guidance also shows a weak sfc boundary generally
stretching west to east across lower parts of MS and AL by early
to midday on Tue possibly helping to initiate convection during
the day. This pattern will have to closely monitored by early next
week.

Temperatures during the day on Mon will be slightly below
seasonal norms then slowly climb to above seasonal levels Mon
night through Thu. 32/ee

MARINE...Light to occasionally moderate onshore flow will persist
through Friday before turning more westerly on Saturday ahead of a
cold front. Sea fog will be a concern on Friday night and early
Saturday as onshore flow will allow moisture and warm temperatures
to flow into the area ahead of the front. Additionally, a few
thunderstorms are possible on Saturday ahead of the cold front. A
Small Craft Advisory will likely be necessary on Saturday. In the
wake of the frontal passage, winds turn northerly overnight Saturday
into Sunday. Winds and seas will briefly relax and turn onshore
through the day on Monday. 07/mb

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Saturday morning through late
     Saturday night for ALZ265-266.

FL...High Rip Current Risk from Saturday morning through late
     Saturday night for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Nov 21, 4:41 AM CST, 22 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
441 AM CST Thu Nov 21 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-221045-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
441 AM CST Thu Nov 21 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a Moderate Risk of dangerous rip currents Friday and a
High Risk of dangerous rip currents Saturday.

Increasing onshore flow Friday night could lead to some areas of
fog. While fog is currently not expected to be dense, some
locations could dip to near 1 SM or lower especially near the
coast.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Wednesday.

GMZ630>636-650-655-670-675-221045-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
441 AM CST Thu Nov 21 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Increasing onshore flow Friday night could lead to some areas of
fog. Visibility could dip around 1 SM and a marine dense fog
advisory may be needed.

Nearby

Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.